MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI CURVED ROD 80MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM TI CURVED ROD 80MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 498.137
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: kwp, mnh, mni.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a second anterior cervical discectomy fusion (acdf) procedure due to cervical stenosis with radiculopathy, adjacent segment degeneration, osteoporosis and sjogrens syndrome.The patient was implanted with one (1) 4.0mm titanium cancellous polyaxial screw 24mm, two (2) 3.5mm titanium cancellous polyaxial screws 14mm, one (1) 4.0mm titanium cancellous polyaxial screw 26mm, one (1) 3.5mm titanium cancellous polyaxial screw 10mm, five (5) 3.5mm titanium cancellous polyaxial screws 12mm , ten (10) titanium locking screws, two (2) titanium curved rods, and one (1) unknown constructs: synapse.Approximately five (5) days after the procedure, the patient noted that she began to have skin lesions located on her back, bilateral clavicle region, neck, face and ears.The lesions were described as like spider bites that were tender, and appeared as papules; but she did not pop, drain or pick at them.They would resolve on their own; however, new ones develop daily.The patient indicated that the skin issue had been ongoing and affecting her daily activities and had been under the care of a dermatologist.An aquanil lotion was used to treat the lesions.The patient had or will have lymphocyte activation test testing performed.She requested to have the rod removed but the surgeon was anxious about it.At this time, the rod is still implanted with no revision date scheduled.This report is for a curved rod.This is report 2 of 8 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a c3 to t1 posterior instrumented fusion, c3 to t1 posterior arthrodesis, right-sided c6 and c7 laminoforaminotomy and morselized iliac crest autograft through a separate incision due to cervical stenosis with radiculopathy, adjacent segment degeneration, osteoporosis and sjogrens syndrome.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
In 2016, the patient underwent an acdf procedure in c4-c5 level and was implanted with an unknown hardware and noted dysphagia post-surgery.This is report 2 of 10 for (b)(4).Due to a limit of impacted products per complaint, this complaint is a continuation from complaint (b)(4) and (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: additional information.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that patient had hardware removed on an unknown date and patient's face, neck and upper chest/back cystic lesions improved immediately.It was also reported that patient¿s molars at the angle of jaw bilaterally deteriorated markedly and required extraction.One died and was too friable to do a root canal on and the other deteriorated around its root canal.Both had been stable w/gold crowns prior to the spinal surgery.

Brand Name
3.5MM TI CURVED ROD 80MM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8479873
Report Number2939274-2019-57246
Device Sequence Number16547398
Product Code NKG
UDI-Device Identifier10705034788982
UDI-Public(01)10705034788982
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number498.137
Device Catalogue Number498.137
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer04/02/2019
04/05/2019
01/16/2020
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date04/05/2019
04/30/2019
01/24/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR